For fear of reveiling too much, I can not go into much detail, but I am about to go crazy with worry about a 2 yr old being "dosed' to sleep at night with ohhh I dont know, 5-8 mg of childrens benedryl. She was born addicted to methadone, cranky I am sure at night, etc... now I have figured out that one of the parents is putting her out at 6"00 pm to 6:00 am so he can sleep ( yup=190 mg methadone a day-5 ft 6" & clinic giving him pretty much whatever he asks for so he just sleeps his life away, ... claims he is "tired-he works & takes care of a baby" WTheck?? I raised 4 children alone & worked all my life a full time job & never poisoined my kids to sleep! Sorry, pls respond if you have any info... MommaN
Rather unfortunate, Benadryl is usually not recommended as a medication to make a child drowsy. Not only can this practice be dangerous, but it is often ineffective. In fact, Benadryl can have an opposite effect on children, sometimes making them hyperactive.
Maybe this could be conveyed to the parents who give Children's Benadryl to kids for sleep.
first of all in your voice you are worried to death, I will say that I don't have children but even with Chronic pain and having to take heavy duty medicine I think it would be the end of me if I had a child and someway I'd just have to and if for some reason that I physically couldn't then I would have to ask for help. I have a family member that uses Benadry to help him sleep, I can't say that I am comfortable with that it depends on the circumstances but if this is just to medicate a child so that it takes care of your needs then I am afraid I'd have to ask for help and secondly (first) have to discusss this even if just asking a general question of a doctor pediatrician and see what his thoughts are! Again I am not in your shoes but your are worried and I feel for you and for the child and the circumstances that surround it Caringsonbj
My first thought is was the doctor that attended the birth aware of the addiction problem, & was the baby taken care of for that problem at birth? If not then there could still be a problem there.If the child is a normal 2 year old (look out, the terrible twos)they usually are into everything, & seem to have a lot of energy. If it were me in your shoes, I would alert the childs doctor, or the authorities about this. No, it is not the right thing to do, but I sense you are very close to this situation or how would you know, & be so concerned? I am not a doctor so I can't say if this is going to do any damage in the long run, & I do have to take benadryl to help me to sleep at night, but to dose a child every night is just plain wrong. I could understand it if the child had severe allergies or a cold, but just so the parent can sleep is totally uncalled for.I wish you the best in your decision... Mary
This site might interest you:babyzone.com/baby/baby-health-and-safety/benadryl-dosage-chart_66111
I worry that he's setting her up for a lifetime of drug use, having something to sleep every night at 2yrs old.
Men aren't capable of taking on what women do on a regular basis, lolol... however that is no excuse to drug the kid every night. She doesn't need to sleep 12 hours a night. Have you talked to the baby's Mom about it? If so and she didn't do anything, then the baby's pediatrician needs to know about it. I know calling children's services would be at the least awkward for you, so I'd tell the dr. The pediatrician might be able to give you more advice on what to do.
This behavior is not only scary, but potentially very dangerous for the child and is nothing less than child abuse. I understand that it could put you in an awkward position, but you should definitely report this to Children's Services. Most states will allow you to request that your report remain confidential. I hate to push the guilt button, but please imagine how you would feel if that father inadvertently overdosed that poor child resulting in serious physical consequences or death. I know that I wouldn't be able to forgive myself if that happened and I could have done something about it. Please consider carefully reporting this abuse before something tragic happens.
I wish you well, Lisa
You have a couple of options here. The first option is to talk to the parents. Gather all the info you can about Benedryl and present it to the parents and let them know this is not acceptable. If you have already talked to them and they continue to drug this child then you really have no choice other than report it to CPS. As others said, you can report anonymously and they can come in and check out the info. Be sure that you let CPS know that the father is using methadone and that the baby was born addicted. There are definitely some family dysfunction problems going on here and this child is suffering because of it. If they cant deal with the child then perhaps they should not be raising her?? It is a sad situation and I would be very concerned too!
I am a Grandma and have seen too many infants with a flat affect and wonder too of these infants are being over medicated by parents who are not really interested in all aspects of parents. I am a retired RN and notice this in children in the past few years. Are Dr.s noting this or ignoring?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2010 • 4 answers
Posted 16 Mar 2013 • 7 answers
Posted 5 Jul 2013 • 1 answer
Posted 5 Oct 2016 • 1 answer
Posted 15 Aug 2018 • 1 answer